Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Have asthma and taking medicine. Having joints pain, advised bone density test. Using Foracort inhaler and Unicontin. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I am an asthma patient and taking medications from last 5-6 years. Of late i'm feeling pain in my joints and a friend advised to get the bone density test done because the steroids in the asthma drug may lead to osteoporosis. Not sure if this is true. I've regularly using Foracort 400 inhaler and Unicontin E400. Also, i'd like to mention that i smoke 4-5 cigarettes a day and drink maybe twice in a week though I exercise regularly.
Posted Tue, 1 Oct 2013 in Asthma and Allergy
Answered by Dr. Shanthi.E 2 hours later
Brief Answer:
Go ahead with the bone density test

Detailed Answer:

Yes, your friend is right. Steroids used in asthma can lead to Osteoporosis in the long run.

Please go ahead with the bone density test.

Cigarette smoking also increases the risk for osteoporosis-induced fracture.

Hope this information clarifies your doubt.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor